MAUDE Adverse Event Report: ADULT INSPIRATORY HEATED BREATHING CIRCUIT; BTT

ADULT INSPIRATORY HEATED BREATHING CIRCUIT; BTT
Model Number RT205
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The rt205 adult inspiratory heated breathing circuit is not sold in the usa but it is similar to a product which is sold in the usa.The 510(k) for that product is k983112.Method: the complaint rt205 adult inspiratory heated breathing circuit was returned to fisher & paykel healthcare in new zealand for evaluation, where it was pressure tested.Results: pressure testing revealed that the circuit was out of specification.The water bath test revealed that the leak was through the connection between the lid and bowl of the water trap.Conclusion: we are unable to determine the cause of the reported event.The water trap of the breathing circuit consists of two parts, a lid and a bowl, which can be separated to allow the caregiver to empty the water trap.All breathing circuits are pressure tested for leaks during production and those that fail are rejected.This suggests that any leak must have developed after the breathing circuit was released for distribution, during transport, storage or use, possibly by distortion of the water trap when the bowl was connected.The user instructions that accompany the rt205 adult inspiratory heated breathing circuit state the following: check all connections are tight before use.Perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.Set appropriate ventilator alarms.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6), via a fisher & paykel healthcare (f&p) field representative, that a rt205 adult inspiratory heated breathing circuit failed the leak test prior to patient use.There was no patient involvement.

Brand Name
ADULT INSPIRATORY HEATED BREATHING CIRCUIT
Common Device Name
BTT
MDR Report Key10287425
Report Number9611451-2020-00625
Device Sequence Number16358765
Product Code BTT
UDI-Device Identifier09420012430410
UDI-Public(01)09420012430410(10)2101067334(11)200405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT205
Device Catalogue NumberRT205
Device Lot Number2101067334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/17/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1